MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION P500 SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL

BAXTER HEALTHCARE CORPORATION P500 SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P005787RENT01S
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Baxter received a report from a baxter technician to report the p500 therapy surface power cord was damaged with copper wires exposed.The bed was located at the account.This occurred during patient use.There was no patient/user injury, medical intervention, symptom, or adverse event reported.There were no other devices reported to be involved.The customer did not communicate this event to another baxter department or authority.
 
Additional Manufacturer Narrative
The baxter technician found the power cord needed to be replaced.It is necessary for the p500 to have an effective maintenance program.We recommend that you do annual preventive maintenance (pm) and testing for joint commission certification.Pm and testing not only meet joint commission requirements but can help make sure of a long, operative life for the p500.Pm will minimize downtime due to excessive wear.Examine the plug for damage.Make sure the plug is a one-piece molded plug assembly.If it is not, replace the plug cord assembly.Replace any plug cord assembly that shows any of these: discoloration of the plug molding around the plug blades; this could occur if the plug blades have overheated or arced.Any signs of cracking; this could occur if the plug has been bent and straightened to a point past its useful life.Loose fit of the plug blade (the plug blade moves in the molding); this could occur if the molding has overheated or the blades have been bent and straightened to a point past their useful life.Replace the power cord, if damaged.A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this bed.It is unknown if the facility performs preventative maintenance on their beds.The bed was swapped with a hospital bed to resolve the reported event.Based on this information, no further action is required.

Brand Name
P500 SURFACE
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM BATESVILLE
1069 state route 46 east
batesville IN 47006
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22496465
Report Number1824206-2025-01217
Device Sequence Number15635183
Product Code FNL
UDI-Device Identifier00887761999459
UDI-Public(01)00887761999459(11)141013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberP005787RENT01S
Device Catalogue NumberP005787RENT01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown